Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: more stuff

Posted by petter on October 7, 2001, at 1:23:59

In reply to Re: more stuff Ľ Elizabeth, posted by SLS on October 6, 2001, at 17:50:02

> Hi.
>
> > Interesting idea, but the other times I've taken Nardil, it's pooped out (or something) with devastating results (in addition to causing unbelievably rapid weight gain). I mentioned this in my last post.
>
> Sorry, I forgot. Whatís weird is that I happened to remember this about you while sipping on a glass of Zinfandel last night, just before devouring a 14 oz. NY Strip. Donít ask me why. It reminded me of my similar experiences with various drugs; the after-effects lasting many months. Someone here had a real MF of a time after a brief trial with amoxapine.
>
> > I'm not willing to risk that again.
>
> Why not? Donít you like challenges? :-o
>
> > If I were going to add a MAOI, it would be Parnate. But that's not the direction I'm planning on going, either. As far as I can tell, desipramine and Parnate are interchangeable for me. Neither one helps with the anergia. Buprenorphine helps, but I'm hoping that I can find something with fewer side effects that will work as well.
>
> The only true success I had was when combining Parnate 60mg + desipramine 150mg. What has been your experience with lithium? Have you ever added lithium + thyroid to Parnate or a tricyclic? It probably seems to you that your specific pathology will need a treatment bearing little resemblance to the traditional modalities. I often feel the same way about my own condition. You never know, though. The top researchers into TRD seem to feel that almost anyone is at least partially treatable with what is currently available, although the number of possible permutations of drug combinations seems daunting to sift through. I guess that it be daunting is what most gives me hope. My doctor seems to think this way as well. I sure hope he is right. I am going to go along with his feeling that I can discontinue the nortriptyline now that Effexor is on-board. I reduced it this past week and took my last dose on Thursday. So far, so good. I think making this move will help to reduce the cognitive complaints Iíve had since beginning Geodon. It appears to be doing so already.
>
> > > I wouldn't choose Parnate for you given your history of hypertensive reactions to it.
>
> > Actually I solved this problem, after which I was able to take it at 60 mg/day for more than a year without any problems.
>
> How did you go about doing this?
>
> If you feel like sharing, in what direction have you decided to head?
>
> > Well, I've had mania on ADs too, and what might have been a dysphoric mania on Nardil (although mood stabilizers didn't help), but I don't think I'm considered bipolar. I've never been dx'ed as bipolar, although I have tried several mood stabilisers (Depakote, Lamictal, Neurontin, lithium, and now Trileptal).
>
> How long have you been taking Trileptal? Carbamazepine is often worthless until lithium is added to it. I hate lithium, but it might yet end up having a place in my treatment. It tends to flatten me out and can make me feel somewhat more depressed when it is not helping. What I found interesting is that I actually responded briefly and partially to lithium monotherapy when it was first introduced as a run-in while beginning my blinded treatment series at the NIMH. Of course, I didnít find out about this until nine months later. In retrospect, it seems possible that lithium and trazodone were in some ways helpful when added to clorgyline. I think I mentioned in another post that due to the severity of my manic reactions to medication, William Z. Potter, who was heading the department at the NIMH at the time, indicated that my illness was closer to bipolar I than bipolar II. This would be consistent with my reaction to lithium. Perhaps his perspective might have some relevance in your case. Bipolar depression can often present with a combination of melancholic and atypical features, although I donít think mood reactivity is one of them.
>
> > > 3 days of living out of every 11 is better than 0 days out of 365. Lithium seemed to abolish my cycle within a few weeks of beginning treatment.
>
> (BTW, 0/11 = 0/365 = 0. :-})
>
> Please donít confuse me with facts.
>
> > And left you stable at what level?
>
> If I understand your question correctly, you are asking me at what thymic state had lithium left me. It prevented my switch from depression into normothymia, and effectively terminated my cycle. I was thus left unremittingly depressed.
>
> > > I think the idea is that in these instances, depression is the only expression of a bipolar etiology, although I don't know how it would be differentiated clinically.
> >
> > Maybe the cycling in this sort of situation could be slowed by mood stabilisers, as you suggest.
> >
> > > I was unipolar up until the point I became bipolar ;-).
> >
> > :-)
> >
> > > I became bipolar once my manic reaction to antidepressants emerged.
> >
> > Well, I've had mania on ADs too, and what might have been a dysphoric mania on Nardil (although mood stabilizers didn't help), but I don't think I'm considered bipolar. I've never been dx'ed as bipolar, although I have tried several mood stabilisers (Depakote, Lamictal, Neurontin, lithium, and now Trileptal).
>
> I think you might be interested in reading a book recently published entitled ĎTreatment-resistant mood disordersí, edited by Jay D. Amsterdam, Mady Hornig, and Andrew A. Nierenberg (one of my favorite doctors). Cambridge University Press Ė 2001. Because Iíve had a few extra neurons to work with this past week, I found it to be fairly easy reading. Although it might not be directly applicable to you, you should check out the section on bipolar depression written by Robert M. Post. Heís as good as they come and is incredibly thorough. Just a thought Ė perhaps you should write Hagop Askikal a letter or consult with him to help ascertain if there is any bipolarity involved with your case. It might eventually prove helpful in developing an overall treatment strategy. I hope the Trileptal helps to ward off the demons of your mysterious ictal events. It might be a good time to add lithium if it is not otherwise deleterious to you. Maybe Peter Mueller would be the right doctor for you afterall! :-) TLE 123.
>
> It must be nice to know that people come to care enough about you to devote time thinking about how to help. It would make my day to know that I have.
>
> Have a nice day.
>
>
> Sincerely,
> Scott


Hi Scott...

Have you ever been on T3 + litium + Lamotrigin????
Ever tried Clomipramine + ssri??
Yohimbine as an add on to you current regime?

Best Wishes

Petter.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[80508]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:petter thread:79075
URL: http://www.dr-bob.org/babble/20010927/msgs/80508.html